Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 24, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 13, 2004, 6:50 PM CDT for Forest County, Wisconsin. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2004, 6:50 PM CDT (23:50 UTC)
- Expired
- Jun 13, 2004, 7:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Forest County, WI
The radar
The Green Bay radar (KGRB), 127 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1812 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
077 WUUS53 KGRB 132350 SVRGRB WIC041-140030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 650 PM CDT SUN JUN 13 2004 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN FOREST COUNTY IN WISCONSIN * UNTIL 730 PM CDT * AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS LOCATED 5 MILES SOUTH OF CRANDON. IT WAS MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAONA AROUND 700 PM... WABENO AROUND 700 PM... BLACKWELL AROUND 705 PM... CAVOUR AROUND 705 PM... ARMSTRONG CREEK AROUND 715 PM... IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4559 8904 4540 8889 4543 8845 4569 8844 $$ KURIMSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:45 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 13, 3:45 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT SUN JUN 13 2004 .SHORT TERM...TONIGHT...MAIN CONCERNS ARE POTENTIAL FOR STORMS OVER NORTH CENTRAL WISCONSIN THIS EVENING...THEN FOG AREAS ACROSS CWA. SUFFICIENT DAYTIME HEATING HAS CAUSED A CUMULUS FIELD TO DEVELOP OVER NORTHERN WISCONSIN...AIDED BY A SHORT WAVE IN THE UPPER FLOW. THE GFS HINTS AT THIS IN ITS QPF FIELD. SO WILL KEEP CHANCE OF EVENING SHOWERS AND THUNDERSTORMS ACROSS THE NORTH ZONES OF CWA. EXPECT SURFACE WINDS TO DECOUPLE SUFFICIENTLY WITH CLEARING SKIES LATE ACROSS THE CWA FOR PATCHY FOG TO DEVELOP. EXPECT PRECIPITATION WITH NEXT SHORT WAVE TO HOLD OFF UNTIL MONDAY MORNING. .LONG TERM...MONDAY THROUGH SUNDAY...MAIN CONCERNS ARE PRECIP CHCS AND TEMPS. PROGRESSIVE FLOW PATTERN WILL BE IN PLACE THROUGHOUT THE PERIOD...WITH SEVERAL SYSTEMS MOVG THROUGH DURING THE WEEK. FIRST SYSTEM...CURRENTLY OVER MT...WILL QUICKLY SHIFT EAST...AFFECTING C/NE WI ON MONDAY. THIS SYSTEM...WHICH FEATURES A POTENT VORT AND THE LFQ OF AN UPPER JET... SHOULD TRIGGER SCT SHRA/TSRA IN A MODERATELY UNSTABLE AIR MASS. THE NEXT SYSTEM IS PROGGED TO APPROACH THE AREA LATE TUES AFTERNOON... THEN MOVE THROUGH TUES NGT AND WEDS MORNING. HAVE MAINTAINED CHC POPS THROUGHOUT THE PERIOD. AFTER A BRIEF DRY PERIOD FROM WEDS AFTERNOON THROUGH THURS EVG...A COLD FRONT IS EXPECT TO SAG TOWARD NC WI LATE THURS NGT...THEN DROP THROUGH THE REST OF THE FA ON FRIDAY. A SMALL CHC OF SHRA SHOULD ACCOMPANY THE FRONT. THE START OF THE WEEKEND LOOKS DRY...WITH A CHC OF TSTMS RETURNING ON SUNDAY. STAYED CLOSE TO GUIDANCE TEMPS THROUGHOUT THE EXTENDED PERIOD. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && AUSTIN/KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 13, 12:15 PM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1215 PM CDT SUN JUN 13 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1215 PM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WITH HEAVY RAINFALL AND SMALL HAIL WILL SHIFT OUT OF NORTHEAST WISCONSIN EARLY THIS AFTERNOON...BRINGING AN END TO THE SEVERE THUNDERSTORM AND FLOODING THREAT. SOME RIVERS AND STREAMS MAY STILL RISE A BIT THIS AFTERNOON...DUE TO RUNOFF FROM THIS MORNINGS HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY THROUGH WEDNESDAY. ORGANIZED SEVERE THUNDERSTORMS SEEM TO BE UNLIKELY AT THIS POINT...BUT THERE IS A POSSIBILITY OF HEAVY RAINS AND THE POTENTIAL FOR MORE FLOODING. GENERALLY DRY WEATHER SHOULD FOLLOW FOR THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OCCURRENCES OF FLOODING THIS AFTERNOON. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:58 AM CDT | Severe Thunderstorm Warning | GRB | Marathon | 47 min |
| Jun 13, 7:40 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln | 65 min |
| Jun 13, 7:46 AM CDT | Severe Thunderstorm Warning | GRB | Marathon | 14 min |
| Jun 13, 10:01 AM CDT | Severe Thunderstorm Warning | GRB | Forest | 44 min |
| Jun 13, 1:15 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 45 min |
| Jun 13, 1:20 PM CDT | Special Marine Warning | GRB | 85 min | |
| Jun 13, 1:20 PM CDT | Special Marine Warning | GRB | 85 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.